MAUDE Adverse Event Report: DEPUY MITEK LLC US LATARJET CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME

DEPUY MITEK LLC US LATARJET CURVED OSTEOTOME; ORTHOPAEDIC OSTEOTOME
Model Number 285270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that the loan kit technician reported that during loan kit inspection, when impacting head/area of a curved osteotome handle has broken off (not returned).It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h6: method codes: a manufacturing record evaluation was performed for the finished device [14c01] number, and no non-conformances were identified.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary =according to the information provided, it was reported that during loan kit inspection, when impacting head/area of a curved osteotome handle has broken off (not returned).The complaint device was received and evaluated.Visual observations reveals that the osteotome is slightly worn and used, but in expected condition.When inspecting at the handle¿s area, some malleting marks could be observed, the handle¿s cap is missing and broken due to the hard use.According with the visual inspection result, this complaint can be confirmed.The possible root cause for the broken handle's cap can be attributed to the constant hard use of the device and malleting, however this cannot be conclusively determined.A manufacturing record evaluation was performed for the finished device [14c01] number, and no non-conformances were identified.At this time, no corrective action is required, and no further action is warranted, as the device is fully functional.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.

Brand Name
LATARJET CURVED OSTEOTOME
Common Device Name
ORTHOPAEDIC OSTEOTOME
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10603516
Report Number1221934-2020-02798
Device Sequence Number14364909
Product Code LXH
UDI-Device Identifier10886705018000
UDI-Public10886705018000
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number285270
Device Catalogue Number285270
Device Lot Number14C01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/05/2020
10/15/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/09/2020
10/16/2020
Patient Sequence Number1